MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number 4
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned and could not be evaluated.In the absence of the subject device, it is difficult to determine the exact root cause.A review of the manufacturing records for the most probable lots indicated that the products passed all manufacturing and quality inspections.Although the exact root cause of the incident could not be confirmed, the likely root cause may be due to use error.It is possible that the inexperience played a role in the bag tearing.Based on the customer experience and information obtained from clinical, there are several scenarios that could lead to the ces bag tearing: as the surgeon was inserting the ces bag into the thoracic cavity, the bag was nicked/stressed by a sharp instrument; as the surgeon attempted to retrieve the un-morcellated specimen, excess force was used to pull out the ces bag; or an improper/weak seal was formed during the manufacturing of the ces bag.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Vats lobectomy - "surgeon placed device into thoracic cavity.Surgeon placed specimen in the device.Surgeon removed white ring of device from the thoracic cavity, and proceeded to pull the device.Device split along bottom seem whilst surgeon was pulling the device.Device was removed, and specimen then removed using forceps".Intervention - "unknown".Patient status - "no complications".

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6368590
Report Number2027111-2017-01420
Device Sequence Number768456
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)180408(30)01(10)1249613
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
4
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2018
Device Model Number4
Device Catalogue Number4
Device Lot Number1249613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2015
Initial Report FDA Received Date03/01/2017
Patient Sequence Number1